MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, B.V. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, B.V. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 27MJ-501
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 27mm masters series mechanical heart valve was selected for implant.After the valve was implanted the physician used the holder to rotate the leaflets and one leaflet fell off from the valve.The valve was removed and exchanged for another 27mm masters series mechanical heart valve.Extended procedure was reported and no patient consequences were reported.
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet was confirmed.One leaflet was dislodged from the orifice and returned with the valve.No other damage was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the leaflet dislodgment could not be conclusively determined.Please note, per the instructions for use artmt100045600 version a, "using the valve holder/rotator and an sjm valve holder handle, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/ rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, B.V.
lot 21
caguas west industrial park
caguas, puerto rico 00726 -099
MDR Report Key8726603
Report Number3003681312-2019-00003
Device Sequence Number1860502
Product Code LWQ
UDI-Device Identifier05414734006460
UDI-Public05414734006460
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2024
Device Model Number27MJ-501
Device Catalogue Number27MJ-501
Device Lot Number6825072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR